EconPapers    
Economics at your fingertips  
 

Strategic manipulability without resoluteness or shared beliefs: Gibbard-Satterthwaite generalized

John Duggan and Thomas Schwartz

Social Choice and Welfare, 2000, vol. 17, issue 1, 85-93

Abstract: The Gibbard-Satterthwaite Theorem on the manipulability of social-choice rules assumes resoluteness: there are no ties, no multi-member choice sets. Generalizations based on a familiar lottery idea allow ties but assume perfectly shared probabilistic beliefs about their resolution. We prove a more straightforward generalization that assumes almost no limit on ties or beliefs about them.

Date: 1999-11-15
Note: Received: 15 December 1997/Accepted: 16 November 1998
References: Add references at CitEc
Citations: View citations in EconPapers (13)

Downloads: (external link)
http://link.springer.de/link/service/journals/00355/papers/0017001/00170085.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:sochwe:v:17:y:2000:i:1:p:85-93

Ordering information: This journal article can be ordered from
http://www.springer. ... c+theory/journal/355

Access Statistics for this article

Social Choice and Welfare is currently edited by Bhaskar Dutta, Marc Fleurbaey, Elizabeth Maggie Penn and Clemens Puppe

More articles in Social Choice and Welfare from Springer, The Society for Social Choice and Welfare Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:sochwe:v:17:y:2000:i:1:p:85-93